Announcement

Collapse
No announcement yet.

Stopping Elmiron?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Agape
    replied
    Sharyn: I was prescribed Elavil also. However, 25mg makes me almost pass out. I was then given 10mg, but it still makes me extremely sleepy. Yes, it does help with night time trips to the bathroom, but it's because I sleep so soundly when taking it. How does it affect you?

    Leave a comment:


  • Sharyn
    replied
    Elmiron Instills

    I was taking Heparin instills about every 4 weeks and doing very well. I am in a terrible flare now and that was not working for me. I think it started with a ultra sound and they filled the bladder with plain water. Be aware of tests that might distrub your bladder.
    I am with a new Uro and he likes Elmiron instills. He gave me one today and I am scheduled for the next 6 weeks. He also prescribed 25 mg of Elivil at bed time. I can take two if I need it. He doesn't like pain meds, because he thinks that the Elivil will give pain relief. I have pain meds if I need them for my back,so I can take one if need be.
    I asked him about getting Elmiron. He has samples in this office and will use what he has. About 8 years ago I took the pills, but changed to Heparin. I hope I start getting some relief. He likes IC patients because he says he has helped so many - nice man.

    Leave a comment:


  • Sara18
    replied
    Forgot to add, I have terrible GI symptoms. Chrons and colitis and celiacs were ruled out from and endo and colonoscopy, so its nothing too serious. But I get very bad stomach pains and gas. This started sometime after I went on Elmiron.
    I was basically asking if it was an ok idea to go off of it and hope my bladder doesn't get worse. I KNOW the GI symptoms are not from the other meds, cause they have been around too long, along with the hand pain.
    THe more I think about it, the more I feel I should go off of it, at least as a test trial, of course I ccan always go back on. I wouldn't go off of it without telling my doc, no worries there. But these GI symptoms get to the point of being unbearable and I have to sit down and literally just take deep breaths till the pain goes away.
    Thank you everyone for your input, I appreciate it.
    I'm always the 1 in a million. So if something only happens to 1%, I'm in that group, soI wouldn't doubt that I get evrery side effect possible from this.
    My only question is, which hopefully the doc can answer, how long would it take for the side effeects to go away if they are truely side effects.

    Leave a comment:


  • phoenixgirl
    replied
    Like Donna already said, you shouldn't stop taking any medication that's been prescribed for you unless you talk to you doctor first, especially if it's been working for you. That said, I am just starting on Elmiron (2 months on it so far) and at my appt. this week I asked my uro, assuming Elmiron works for me, if I'd have to stay on it for the rest of my life. She said that she does have some patients that are off it completely after going into remission but she recommends tapering down and staying on some kind of maintenance dose, even if it's just one pill per day. The way she explained it to me is that since we don't really know exactly what causes IC, there's always the chance that symptoms could return at any point but the chances are reduced if we are actively taking steps to prevent that from happening — whether that's by continuing to watch our diets, staying on low doses of Elmiron, Cystoprotek, freeze dried aloe, other supplements, or whatever else your choice of treatment may be. I can only speak for myself, but I feel like I'm starting to get better and if I ever do go into a remission, I would be terrified to return to the place I started from. That was horrible and if it means I have to take a few pills each day, I'm willing to do that for the peace of mind that I'm possibly reducing my chances at a relapse. Of course though, everyone is different and you have to make your own decisions in the end.

    Leave a comment:


  • ICNDonna
    replied
    If elmiron has been helping, I have to encourage you to continue with it --- but that's a question you need to be asking your doctor. You might discuss reducing the dosage gradually so you have a better idea of what it's doing for you.

    I also got a headache from elmiron, but I only took it for five months.

    Donna

    Leave a comment:


  • tigger_gal
    replied
    I was wondering the same. I do know that Elmiron gave me horrid headaches.

    Leave a comment:


  • Briza
    replied
    Thank you!
    I asked about the meds you are on b/c it is not uncommon for IC patients to be poly-drugged, and all meds have side effects.

    The symptoms that you mention--headache as well as your neck, back, hand pains could be due to medications you are on. Possibly a side effect of the wellbutrin or celexa?

    I wasn't sure exactly what you were askng in your first post? Are you concerned about having a return of bladder symptoms if you discontinue Elmrion? Or are you asking if Elmiron and/ or your other meds could be causing these pains you are experiencing?

    Thx, bri

    Leave a comment:


  • Sara18
    replied
    None other for IC anymore. Wellbutrin and Celexa for anxiety and birth control. thats it.

    Leave a comment:


  • Briza
    replied
    What other medications are you on?

    Leave a comment:


  • Sara18
    started a topic Stopping Elmiron?

    Stopping Elmiron?

    Hi all,
    I haven't been on here in years. For the most part my IC is pretty well controlled, my main complaint is the frequency and urgency, painful flares have come to be pretty uncommon for me, maybe 1 mild one a month, if that. I have been contemplating getting off of my Elmiron all together due to other health problems that have arisen. Elmiron is currently my only IC med. I have had pain in my hands for years along with terrible headaches that I get more days than not. and more recently pain all throughout my back and neck that is not cured with motrin, excendrine, ect or heating pad. I have been on Elmiron for about 6 or 7 years, so this would be a huge step for me. I was wondering if anyone had any opinions on this and whether I should try to go off of it or not yet. I will be taking my nursing boards in about a month, I would probably wait till after that at least. I would love to try a more natural approach to things too. Any opinions would be welcome! Thank you!!
Working...
X